MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE

ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE
Model Number R2007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Laceration(s) of Esophagus (2398); Perforation of Esophagus (2399); Respiratory Failure (2484)
Date of Event 02/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The physician is not alleging the esophyx device malfunctioned thus contributing to or causing the reported esophageal tear, subsequent perforation, or leak.The device was discarded at the medical facility and is unavailable for return to endogastric solutions (egs).The physician reported the esophageal tear being present prior to the introduction of the esophyx device after use of the bougie with guidewire.Based on the available information received by egs, the cause of the reported esophageal tear and subsequent perforation, and leak may be due to the use of the wire guided bougie or hhr.No root cause was identified; thus, it is unknown if the hhr procedure, tif procedure, use of the bougie with guidewire, or a combination of events contributed to or caused this adverse event.
 
Event or Problem Description
A patient underwent a ctif procedure (consisting of a hiatal hernia repair (hhr) procedure conducted either laparoscopically or robotically, followed consecutively by a transoral incisionless fundoplication (tif) procedure).One bougie with a guidewire was used prior to the insertion of the esophyx device to dilate the esophagus.During the pre-tif esophagogastroduodenoscopy (egd), prior to the insertion of the esophyx device, an esophageal tear was noted at the distal esophagus.The physician proceeded with the tif procedure, despite the noted tear, and uneventfully completed the tif procedure.During the post-tif egd, the previously noted esophageal tear was now noted as an esophageal perforation.It was also noted that three anterior fasteners had been torn out; the fasteners were still in the stomach but had pulled out of the esophagus.The physician placed sutures at the site of the perforation, and a drain was placed intra-abdominally.The patient was admitted to the icu.The patient was extubated, a chest tube was placed, and the patient was re-intubated.On of (b)(6) 2024, the patient underwent an egd, and the noted perforation is still leaking.As of (b)(6) 2024, the patient was discharged from the hospital and is doing well.
 
Additional Manufacturer Narrative
Corrections to this medwatch report: d6a - implant date was added b2: life threatening updated g3- date received by manufacturer merit medical updated/replaced g code to include 788, 810 updated e code to include 2484 updated/replaced f code to include 4607, 4617, 4624, 4641 replaced b code to include 4114 replaced c code to include 3221 replaced d code to include 67.

Brand Name
ESOPHYX Z+
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th street
suite 100
redmond WA 98052
Manufacturer (Section G)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th st
suite 100
redmond WA 98052
Manufacturer Contact
darin hammers
18109 ne 76th st
suite 100
redmond, WA 98052
6784279065
MDR Report Key18918841
Report Number3005473391-2024-00213
Device Sequence Number20525446
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public(01)00810275011089(17)250810(10)403604
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K172811
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2025
Device Model NumberR2007
Device Catalogue NumberR2007
Device Lot Number403604
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date03/16/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient SexMale